Alert archive / Oregon / Wind Advisories in 2025

Wind Advisory 22, NWS Medford, OR

December 7, 2025Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Dec 7, 2025, 1:42 PM PST for Klamath County, Lake County, Oregon. It took effect at Dec 8, 2025, 7:00 PM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2025, 1:42 PM PST (21:42 UTC)
In effect from
Dec 8, 2025, 7:00 PM PST
Expired
Dec 9, 2025, 10:00 PM PST
In force
27 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.7 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS76 KMFR 072142
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
142 PM PST Sun Dec 7 2025

ORZ030-031-090000-
/O.NEW.KMFR.WI.Y.0022.251209T0300Z-251210T0600Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the following locations...Valley Falls and Paisley
142 PM PST Sun Dec 7 2025

...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 10 PM PST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lake County and eastern Klamath County including Winter 
  Rim and Highway 31 from Silver Lake to Valley Falls, including 
  Summer Lake.

* WHEN...From 7 PM Monday to 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MAS
2 follow-up statements
322 
WWUS76 KMFR 082023
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1223 PM PST Mon Dec 8 2025

ORZ030-031-091300-
/O.CON.KMFR.WI.Y.0022.251209T0300Z-251210T0600Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the following locations...Valley Falls and Paisley
1223 PM PST Mon Dec 8 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM 
PST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lake County and eastern Klamath County including Winter 
  Rim and Highway 31 from Silver Lake to Valley Falls, including 
  Summer Lake.

* WHEN...From 7 PM this evening to 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MAS
588 
WWUS76 KMFR 090915
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
115 AM PST Tue Dec 9 2025

ORZ030-031-100600-
/O.CON.KMFR.WI.Y.0022.000000T0000Z-251210T0600Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the following locations...Paisley and Valley Falls
115 AM PST Tue Dec 9 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Lake County and eastern Klamath County including Winter 
  Rim and Highway 31 from Silver Lake to Valley Falls, including 
  Summer Lake.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 7, 3:45 AM PST, 9 hours 57 minutes earlier.

Area forecast discussion, Dec 7, 3:45 AM PST, 9 hours 57 minutes before
Area Forecast Discussion
National Weather Service Medford OR
345 AM PST Sun Dec 7 2025

.DISCUSSION...A warm front will bring light to occasionally moderate
rain to the north coast, Douglas County and northern Cascades late
this morning. The rain will gradually spread to the south coast,
coastal mountains and Cascades (south of highway 140) this afternoon
into tonight. With a strong westerly flow aloft, rainfall is
expected to be mainly along and west of the Cascades with dry
weather likely mostly hours and locations east of the Cascades, but
it will be windy in the afternoon with the strongest winds over the
ridges. However winds should remain below advisory criteria.

Precipitation will gradually diminish from south to north and ending
during the day Monday as the frontal boundary shifts north of the
forecast area.

The general consensus Tuesday and Wednesday keeps the bulk of the
rainfall north of the forecast area. However moderate to
occasionally heavy precipitation is expected in northern Douglas and
Coos County. These areas could see 1-4 inches of rainfall.

The one grey area could be Tuesday with some of the operational
models and individual ensemble members suggesting the frontal
boundary could slip far enough south to bring moderate to
occasionally heavy precipitation for a brief period of time to the
area Tuesday before the core of heavier precipitation lifts back
north as an upper ridge builds over the area Tuesday night into
Wednesday.

ECMWF and GEFS members keep the main moisture axis to the north. The
0Z deterministic GFS and NAM show a strong 700MB jet of 65-70kt,
which could bring wind headlines north of Highway 140. We have
increased wind speeds over the east side, but will adjust as new
data become available.

There's good agreement upper ridging will build over the area the
latter part of the week and lasting into the start of next weekend
with the storm track likely to remain north of the area. Therefore,
it's more than likely we'll be dry with mild temperatures in the
afternoon. -Petrucelli

&&

.AVIATION...07/12z TAFs...Mid and high clouds over the area with
areas of IFR/LIFR conditions in low clouds in valleys west of the
Southern Oregon Cascades, including Medford and Grants Pass areas
through 18z. In the Umpqua valley, VFR ceilings are likely to
continue through 18z, then ceilings are expected to lower to MVFR
late this morning through this afternoon and could lower further to
IFR late this evening and tonight with reduction in visibility.

Along the coast and just offshore, a mix MVFR/IFR conditions are
likely through the TAF period with rain moving in.

East of the Cascades, VFR are expected to be the predominate
condition through the TAF period, although the higher terrain could
be partly obscured after 21z.

Moderate to strong winds aloft today will result in mountain wave
turbulence along and east of the Cascades with stronger winds near
and at the ridges.

&&

.MARINE...Updated 200 AM PST Sunday, December 7, 2025...South winds
increase through the day today as another wet front approaches the
region. Gusty winds and steep seas north of Cape Blanco will spread
to all of the southern Oregon waters Monday, with Gales and/or very
steep seas possible north of Cape Arago. Conditions remain unsettled
through the first part of next week, with several fronts bringing
periods of gusty south winds and a likelihood of high and steep
seas. -BPN/Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory from 10 AM to 10 PM PST
     Monday for PZZ356-376.

Small Craft Advisory from 7 AM this morning to 10 AM PST Monday
     for PZZ350-370.

     Gale Watch from Monday morning through Monday evening for PZZ350-
     370.

&&

Nearby

Wind Advisories in Oregon, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.